MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that upon opening the package, the tunneler allegedly was identified broken.It was further reported that another device was used to complete the procedure.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged broken tunneler as no objective evidence has been provided to confirm any alleged deficiency with the tunneler.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include damaged during production and damaged during shipping; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8458349
Report Number3006260740-2019-00701
Device Sequence Number16897557
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECX3719
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/13/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1